Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 97, NWS Albuquerque, NM

June 6, 2005Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2005, 6:41 PM MDT for Roosevelt County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 6:41 PM MDT (00:41 UTC)
Expired
Jun 6, 2005, 7:45 PM MDT
In force
64 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 64 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 1:40 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1812 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1812 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 070042
SVRABQ
NMC041-070145-
/O.NEW.KABQ.SV.W.0097.050607T0041Z-050607T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
641 PM MDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 745 PM MDT

* AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF ELIDA...OR ABOUT 19 MILES SOUTHWEST OF PORTALES...AND
  MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF DORA AROUND 650 PM MDT...
  PORTALES AROUND 715 PM MDT...
  7 MILES NORTHWEST OF ARCH AROUND 725 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3408 10382 3378 10358 3410 10303 3432 10318

$$
1 follow-up statement
000 
WWUS55 KABQ 070111
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
709 PM MDT MON JUN 6 2005

NMC041-070145-
/O.CON.KABQ.SV.W.0097.000000T0000Z-050607T0145Z/
ROOSEVELT-
709 PM MDT MON JUN 6 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ROOSEVELT COUNTY UNTIL 745 PM MDT...

AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR ROGERS...OR ABOUT 11 MILES SOUTH OF PORTALES...MOVING 
EAST TO NORTHEAST AT 30 MPH.  ANOTHER STRONG TO SEVERE THUNDERSTORM 
HAS DEVELOPED 10 MILES SOUTHWEST OF FLOYD AND IS MOVING NORTHEAST AT 
30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL TO QUARTER 
SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROGERS AROUND 705 PM MDT...
  ARCH AROUND 725 PM MDT...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3412 10372 3380 10329 3383 10304 3431 10305

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:35 PM MDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 6, 2:35 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT MON JUN 6 2005

.DISCUSSION...SEVERE WEATHER IN PROGRESS ACROSS E PLAINS SO THIS
MUST BE SHORT. DRYLINE STORMS HAVING DEVELOPED MEANS SIGNIFICANT
INCREASE IN POPS FOR E PLAINS...E OF A RATON TO DUNKEN LINE...FOR
THIS EVENING. WHILE DRYLINE MAY BE SLOW TO ADVANCE EWRD TONIGHT...
BUT ALL INDICATIONS STILL ARE THAT IT WILL EXIT THE STATE BEFORE
ACTIVITY SHOULD DEVELOP AGAIN TUE AFTERNOON. MAY WELL BE A CLOSE
CALL SO LATER MODEL RUNS AND ACTUAL WEATHER TRENDS WILL NEED TO BE
MONITORED CLOSELY AS SEVERE WX PUT A HALT TO FURTHER ANALYSIS AND
GRIDS TWEAKING A LITTLE WHILE AGO. DRY TREND STATEWIDE SHOULD
HOLD FROM TUE INTO AT LEAST THU BEFORE NEXT SIGNIFICANT SHARPENING IN
LONG WAVE TROUGH TO W OF NM HELPS DRAW SOME MOISTURE BACK WESTWARD
INTO THE E THIRD TO POSSIBLY HALF OF NM. SOME INCREASE IN WIND
SPEEDS TUE AND POSSIBLY INTO WED BEFORE BACKING OFF SOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  83  48  84 /   0   0   0   0
GALLUP..........................  44  80  41  81 /   0   0   0   0
GRANTS..........................  45  84  43  84 /   0   0   0   0
GLENWOOD........................  46  88  49  89 /   0   0   0   0
CHAMA...........................  35  74  35  75 /   0   0   0   0
LOS ALAMOS......................  44  81  45  81 /   0   0   0   0
RED RIVER.......................  39  71  36  69 /   0   0   0   0
TAOS............................  41  81  38  81 /   0   0   0   0
SANTA FE........................  45  82  45  81 /   0   0   0   0
SANTA FE AIRPORT................  48  85  48  84 /   0   0   0   0
ESPANOLA........................  46  86  47  87 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  59  89  59  88 /   0   0   0   0
ALBUQUERQUE VALLEY..............  56  90  56  89 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  57  87  57  86 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  58  89  58  89 /   0   0   0   0
SOCORRO.........................  56  91  57  91 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  53  80  52  79 /   0   0   0   0
MORIARTY/ESTANCIA...............  51  85  49  85 /   0   0   0   0
CARRIZOZO.......................  54  92  55  90 /   0   0   0   0
RUIDOSO.........................  57  84  54  84 /   0   0   0   0
RATON...........................  46  83  46  83 /   0   0   0   0
LAS VEGAS.......................  47  83  47  82 /   0   0   0   0
ROY.............................  52  87  53  85 /  30   0   0   0
CLAYTON.........................  57  90  57  89 /  30   0   0   0
SANTA ROSA......................  55  94  57  94 /  30   0   0   0
TUCUMCARI.......................  62  96  61  96 /  40   0   0   0
FORT SUMNER.....................  59  96  61  95 /  40   0   0   0
CLOVIS..........................  62  94  60  94 /  40   0   0   0
PORTALES........................  63  95  59  95 /  40   0   0   0
ROSWELL.........................  64  98  63  99 /  40   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT FROM 3 PM UNTIL 7 PM MDT MONDAY FOR
FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 7 PM MDT TUESDAY FOR

&&

43
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUN 6 2005

NMZ001>021-026-071200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
540 AM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER THE FAR
EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF
INTERSTATE 40. ISOLATED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AND
MOVE EAST AS THE BOUNDARY MOVES EAST. ALSO...A RED FLAG WARNING HAS
BEEN POSTED FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND
ADJACENT HIGH PLAINS FOR THIS AFTERNOON AS WINDS INCREASE AND
MOISTURE DECREASES.

.DAYS TWO THROUGH SEVEN...

STRONG WINDS WILL CONTINUE AS MOISTURE DROPS OVER THE EASTERN SLOPES
OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS...THEREFORE A FIRE
WEATHER WATCH HAS BEEN POSTED FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING.

23

In the hours before

Local storm report, Jun 6, 5:21 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             7 SSW GLENRIO           35.09N 103.09W
06/06/2005  1.50 INCH        QUAY               NM   PUBLIC

            HAILED FOR FIVE MINUTES.

&&

DPORTER
Local storm report, Jun 6, 5:23 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     12 NE ROSWELL           33.49N 104.38W
06/06/2005                   CHAVES             NM   PUBLIC

            SEMI TRACTOR TRAILER OVERTURNED ON U.S. HIGHWAY 70

0410 PM     HAIL             12 NE ROSWELL           33.49N 104.38W
06/06/2005  0.88 INCH        CHAVES             NM   PUBLIC

&&

KD
Local storm report, Jun 6, 5:32 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             6 E ELKINS              33.69N 103.95W
06/06/2005  1.75 INCH        CHAVES             NM   TRAINED SPOTTER

&&

DPORTER
Local storm report, Jun 6, 5:46 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             8 S SAN JON             35.00N 103.33W
06/06/2005  1.25 INCH        QUAY               NM   PUBLIC

&&

DPORTER
Local storm report, Jun 6, 6:02 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             15 SW ROY               35.79N 104.39W
06/06/2005  0.88 INCH        SAN MIGUEL         NM   AMATEUR RADIO

            NICKEL SIZED HAIL IN SABINOSO AT 215 PM AND 245 PM.

0255 PM     HAIL             2 E SANTA ROSA          34.94N 104.64W
06/06/2005  1.75 INCH        GUADALUPE          NM   BROADCAST MEDIA

            REPORT FROM SANTA ROSA RADIO STATION...KSSR

0325 PM     HAIL             12 N ROSWELL            33.54N 104.53W
06/06/2005  1.75 INCH        CHAVES             NM   BROADCAST MEDIA

0338 PM     HAIL             25 E ROY                35.94N 103.75W
06/06/2005  1.00 INCH        HARDING            NM   PUBLIC

0405 PM     HAIL             8 SW MOSQUERO           35.69N 104.05W
06/06/2005  1.00 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

            QUARTER SIZED HAIL FOR TEN MINUTES.

0410 PM     HAIL             12 NE ROSWELL           33.49N 104.38W
06/06/2005  0.88 INCH        CHAVES             NM   PUBLIC

0410 PM     TSTM WND DMG     12 NE ROSWELL           33.49N 104.38W
06/06/2005                   CHAVES             NM   PUBLIC

            SEMI TRACTOR TRAILER OVERTURNED ON U.S. HIGHWAY 70

0411 PM     HAIL             6 E BUEYEROS            35.98N 103.58W
06/06/2005  1.75 INCH        HARDING            NM   PUBLIC

0509 PM     HAIL             9 N NARA VISA           35.74N 103.10W
06/06/2005  1.00 INCH        QUAY               NM   LAW ENFORCEMENT

0515 PM     HAIL             7 SSW GLENRIO           35.09N 103.09W
06/06/2005  1.50 INCH        QUAY               NM   PUBLIC

            HAILED FOR FIVE MINUTES.

0525 PM     HAIL             6 E ELKINS              33.69N 103.95W
06/06/2005  1.75 INCH        CHAVES             NM   TRAINED SPOTTER

&&

KD
Local storm report, Jun 6, 6:24 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
624 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             ELIDA                   33.94N 103.65W
06/06/2005  1.00 INCH        ROOSEVELT          NM   PUBLIC

&&

KD

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:30 PM MDTTornado WarningABQRoosevelt34 min
Jun 6, 7:47 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt58 min
Jun 6, 8:47 PM MDTSevere Thunderstorm WarningABQCurry22 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.